MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION ENERGEN? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number E143
Medical Device Problem Codes Pacing Problem (1439); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 04/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) provided inappropriate anti-tachycardia pacing and delivered two inappropriate shocks due to supraventricular tachycardia.Technical services (ts) advised after the second inappropriate shock the rhythm slowed and fell below the rate cutoff.In addition, ts provided reprogramming recommendations.This icd remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) provided inappropriate anti-tachycardia pacing and delivered two inappropriate shocks due to supraventricular tachycardia.Technical services (ts) advised after the second inappropriate shock the rhythm slowed and fell below the rate cutoff.In addition, ts provided reprogramming recommendations.Additional information provided this icd has subsequently been explanted after normal battery depletion.Another icd was implanted to complete this procedure.This icd has not been returned at this time.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) provided inappropriate anti-tachycardia pacing and delivered two inappropriate shocks due to supraventricular tachycardia.Technical services (ts) advised after the second inappropriate shock the rhythm slowed and fell below the rate cutoff.In addition, ts provided reprogramming recommendations.Additional information provided this icd has subsequently been explanted after normal battery depletion.Another icd was implanted to complete this procedure.This icd has been returned and analysis completed.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Dimensional analysis of the header was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.If pertinent information is provided in the future, a supplemental report will be submitted.

Brand Name
ENERGEN? ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21900737
Report Number2124215-2025-26053
Device Sequence Number4084752
Product Code LWP
UDI-Device Identifier00802526480744
UDI-Public(01)00802526480744(17)151003
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2015
Device Model NumberE143
Device Catalogue NumberE143
Device Lot Number109897
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer08/01/2025
12/19/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date08/11/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale